Of all the medication, particularly antibiotics area unit typically capable of inflicting allergy. It should be noted that allergic reaction to antibiotics is very common among patients of any age group.
According to scientists, allergic reaction to antibiotics may develop due to the following factors:
- age and sex of the patient
- constitutional peculiarities
- genetic predisposition
- presence of preexisting allergic reactions
- frequent repeated courses of the same drug
- prolonged parenteral administration of antibiotics in high doses
It is believed that the risk of allergic reaction to antibiotics is several times higher in children, whose parents suffer from allergy to drugs. Generally, allergies in children and elder are milder than in adults.
Allergies in infants are frequently characterized by such symptoms, as skin rash, diarrhea, fever and abdominal discomfort. Many parents do not know what to do, when they notice that their child has these symptoms.
The first thing to do in an allergic reaction to antibiotics in children is to stop taking the drug. When symptoms square measure clearly pronounced, the baby may be given antihistamines or enterosorbents. Then oldsters ought to contact a sanatroium, where the child will receive quality care.
It ought to be noted that the aversion to antibiotics in adults, and particularly in pregnant girls, will occur with serious complications. The symptoms of allergies manifest usually within the first 24 hours in the form of itching, Quincke’s oedema, hypotension, arrhythmia, rash, muscle pain.
In such symptoms, patient should stop using the antibiotic, take an antihistamine and seek medical advice. Treatment duration of allergic reaction to antibiotics will depend on the severity of allergy symptoms.
Mild forms of skin rash can be treated with antihistamines or corticosteroid ointments in combination with sedatives. Patients are recommended to use inhalers for controlling such symptoms, as cough, shortness of breath and wheezing.
Three types of allergic reactions to antibiotics are distinguished by the time of their development:
- immediate (manifested within 1 hour)
- accelerated (manifested within 72 hours)
- late-onset (manifesting after 7 days, and even after 10 days)
It must be said that sometimes allergic reaction to antibiotics can last for a long time and its treatment requires some time. As a rule, the duration of treatment depends on the genetic characteristics of the patient and the dose of the antibiotic administered.
Allergic reaction to antibiotics may be unpredictable. Therefore, they should be used with caution. Fortunately, today you can find an appropriate replacement for any antibiotic, to which the patient has an allergic reaction. And then the treatment with antibiotic will be effective and safe.